Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 96, NWS Jackson, MS

October 9, 2009Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this tornado warning at Oct 9, 2009, 11:29 AM CDT for Washington County, Mississippi; Chicot County, Arkansas. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2009, 11:29 AM CDT (16:29 UTC)
Expired
Oct 9, 2009, 12:15 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 147 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 11:30 AM CDTTSTM WND DMGLake Village, ARNUMEROUS TREES AND POWER LINES DOWNED.
Oct 9, 11:45 AM CDTTSTM WND DMG1 S Wayside, MS*** 1 FATAL *** IN THE VICINITY OF, AND ALONG, KEY ROAD JUST OFF OF HIGHWAY 1, APPROXIMATELY 15 MOBILE HOMES DAMAGED. THREE WERE DESTROYED WITH 1 FATALITY CONFIRMED. SEVERAL MEDIUM TO LARGE SIZE TREES KNOCKED DOWN.
Oct 9, 11:45 AM CDTTORNADO 11 S Wayside, MS*** 1 FATAL, 2 INJ *** IN THE VICINITY OF, AND ALONG, KEY ROAD JUST OFF OF HIGHWAY 1, APPROXIMATELY 16 MOBILE HOMES DAMAGED. THREE WERE DESTROYED WITH 1 FATALITY CONFIRMED. SEVERAL MEDIUM TO LARGE SIZE TREES KNOCKED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 8:36 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1673 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 091629
TORJAN
ARC017-MSC151-091730-
/O.NEW.KJAN.TO.W.0096.091009T1629Z-091009T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1129 AM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...GREENVILLE...
  CENTRAL CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF LAKE VILLAGE...

* UNTIL 1230 PM CDT

* AT 1129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CHICOT
  JUNCTION MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  LAKE VILLAGE AND MCMILLAN CORNER BY 1135 AM CDT...
  AVON BY 1145 AM CDT...
  WAYSIDE BY 1150 AM CDT...
  GREENVILLE BY 1155 AM CDT...
  METCALFE AND ESTILL BY NOON CDT...
  LELAND AND DARLOVE BY 1205 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3340 9144 3352 9076 3329 9076 3328 9077
      3328 9075 3327 9074 3320 9071 3313 9139
TIME...MOT...LOC 1629Z 247DEG 37KT 3325 9130

$$

GARRETT
4 follow-up statements
000 
WWUS54 KJAN 091639
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT FRI OCT 9 2009

ARC017-MSC151-091730-
/O.CON.KJAN.TO.W.0096.000000T0000Z-091009T1730Z/
CHICOT AR-WASHINGTON MS-
1139 AM CDT FRI OCT 9 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR CENTRAL
WASHINGTON AND EAST CENTRAL CHICOT COUNTIES...

AT 1139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LAKE VILLAGE MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  AVON BY 1145 AM CDT...
  WAYSIDE BY 1150 AM CDT...
  GREENVILLE BY 1155 AM CDT...
  METCALFE...ARCOLA AND ESTILL BY NOON CDT...
  LELAND AND DARLOVE BY 1205 PM CDT...
  TRIBBETT BY 1210 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3341 9077 3340 9076 3328 9077 3327 9074
      3320 9071 3315 9124 3320 9127 3329 9129
      3343 9129 3352 9077
TIME...MOT...LOC 1639Z 247DEG 37KT 3329 9118

$$

GARRETT
000 
WWUS54 KJAN 091649
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CDT FRI OCT 9 2009

ARC017-091659-
/O.CAN.KJAN.TO.W.0096.000000T0000Z-091009T1730Z/
CHICOT AR-
1149 AM CDT FRI OCT 9 2009

...THE TORNADO WARNING FOR EAST CENTRAL CHICOT COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3328 9077 3321 9072 3317 9108 3322 9109
      3328 9104 3329 9108 3325 9110 3327 9112
      3333 9114 3339 9111 3340 9118 3343 9119
      3344 9116 3345 9118 3344 9115 3346 9109
      3340 9109 3344 9106 3347 9108 3352 9077
TIME...MOT...LOC 1649Z 248DEG 34KT 3328 9102

$$

MSC151-091730-
/O.CON.KJAN.TO.W.0096.000000T0000Z-091009T1730Z/
WASHINGTON MS-
1149 AM CDT FRI OCT 9 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR NORTHERN
WASHINGTON COUNTY...

AT 1149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR WAYSIDE MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  METCALFE BY 1155 AM CDT...
  ARCOLA AND ESTILL BY NOON CDT...
  LELAND AND DARLOVE BY 1205 PM CDT...
  TRIBBETT BY 1210 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3328 9077 3321 9072 3317 9108 3322 9109
      3328 9104 3329 9108 3325 9110 3327 9112
      3333 9114 3339 9111 3340 9118 3343 9119
      3344 9116 3345 9118 3344 9115 3346 9109
      3340 9109 3344 9106 3347 9108 3352 9077
TIME...MOT...LOC 1649Z 248DEG 34KT 3328 9102

$$

GARRETT
000 
WWUS54 KJAN 091710
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CDT FRI OCT 9 2009

MSC151-091730-
/O.CON.KJAN.TO.W.0096.000000T0000Z-091009T1730Z/
WASHINGTON MS-
1210 PM CDT FRI OCT 9 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
NORTHEASTERN WASHINGTON COUNTY...

AT 1210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR TRIBBETT MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3319 9091 3332 9086 3350 9089 3352 9077
      3328 9077 3321 9072
TIME...MOT...LOC 1710Z 248DEG 34KT 3337 9077

$$

GARRETT
000 
WWUS54 KJAN 091715
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1215 PM CDT FRI OCT 9 2009

MSC151-091726-
/O.CAN.KJAN.TO.W.0096.000000T0000Z-091009T1730Z/
WASHINGTON MS-
1215 PM CDT FRI OCT 9 2009

...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3319 9091 3332 9086 3350 9089 3352 9077
      3328 9077 3321 9072
TIME...MOT...LOC 1716Z 248DEG 34KT 3339 9070

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 9, 10:00 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Oct 9, 10:00 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT FRI OCT 9 2009

.UPDATE...LINE OF SHOWERS AND THUNDERSTORMS WORKING ITS WAY ACROSS
NORTHERN LOUISIANA/SOUTHERN ARKANSAS THIS MORNING. SPC HAS ALREADY
ISSUED A TORNADO WATCH FOR THE WESTERN PORTIONS OF THE AREA. IT
CONTINUES TO LOOK LIKE THE MAIN RISK WITH THESE STORMS WILL BE
DAMAGING WIND GUSTS...BUT WITH THERE WILL CONTINUE TO BE A SMALL
WINDOW OVER THE NEXT FEW HOURS WERE THERE WILL BE PLENTY OF SHEAR
MAINLY OVER THE DELTA AREAS FOR A COUPLE OF TORNADOES. THERE HAVE
BEEN A FEW REPORTS OF DAMAGING WIND GUSTS TO OUR WEST AND EL DORADO
AR REPORTED A GUSTS TO 53 MPH WITH THIS LINE OF STORMS. AS THE LINE
MAKES ITS WAY FURTHER EAST EXPECT THE SEVERE RISK TO BE DIMINISHED
AS THE THERE WILL BE MUCH LESS SHEAR AND INSTABILITY EAST OF
I-55...BUT A STRONG TO SEVERE STORM CANNOT BE RULED OUT AS THOSE
AREAS WILL HEAT UP INTO THE UPPER 80S THIS AFTERNOON ALONG WITH DEW
POINTS IN THE LOW TO MID 70S. THE UPDATED FORECAST IS ALREADY OUT
AND NO OTHER CHANGES ARE NEEDED AT THIS TIME./15/

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...SOUTHWEST TO NORTHEAST
ORIENTED COLD FRONT IS SAGGING SOUTHEAST THROUGH THE ARKLATEX THIS
MORNING WITH SHOWERS AND THUNDERSTORMS ON THE BOUNDARY AND A WIDE
BAND OF RAIN AND ELEVATED THUNDERSTORMS IN THE FRONTS WAKE. THIS
FRONT AND THE ASSOCIATED PRECIP WILL CREEP SOUTHEAST TOWARD THE
ARKLAMISS TODAY...PROBABLY MAKING IT INTO BOLIVAR COUNTRY (IN THE
NW) FROM 9 TO 10 AM...BUT THEN MAYBE TAKING UNTIL LATE AFTERNOON TO
APPROACH THE NATCHEZ TRACE CORRIDOR. BUT TIMING OF PRECIP IS TRICKY
BECAUSE ENOUGH INSTABILITY SHOULD DEVELOP BY LATE MORNING TO MID
AFTERNOON TO ALLOW CONVECTIVE BANDS TO START DEVELOPING A LITTLE OUT
AHEAD OF THE BOUNDARY. THE STORM PREDICTION CENTER HAS ALL OF OUR
AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT AS
PLENTY OF SHEAR WILL BE IN PLAY IN CONCERT WITH 1000 TO 2000 J/KG OF
MLCAPE. CAPPING ABOVE THE BOUNDARY LAYER AND LACK OF FORCING SHOULD
KEEP THE RISK FOR POTENT STORMS MAINLY ALONG AND NORTHWEST OF THE
TRACE THROUGH THE AFTERNOON. THIS RISK WILL SHIFT ALONG AND
SOUTHEAST OF THE TRACE EARLY THIS EVENING. LOOKS LIKE DAMAGING WIND
GUSTS WILL BE THE PRIMARY WORRY...BUT LEVELS OF LOW LEVEL WIND SHEAR
PRESENT A NON-ZERO TORNADO RISK (AND THIS RISK HAS A RELATIVE
MAXIMUM NORTH OF INTERSTATE TWENTY).

WILL ALSO BE WATCHING FOR HEAVY RAIN POTENTIAL...ESPECIALLY
CONSIDERING SOUPY AIRMASS AND SATURATED GROUND. PROBABILITIES OF
FLOODING TODAY SEEM HIGHEST NORTHWEST OF NATCHEZ TRACE...BUT THERE
ARE STILL TOO MANY QUESTION MARKS WITH REGARD TO PREFRONTAL
CONVECTION TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. IF THERE ARE
NO PREFRONTAL STORMS THEN THE HEAVIEST FRONTAL ACTIVITY SHOULD
REMAIN PROGRESSIVE ENOUGH TO KEEP TOTALS THROUGH TONIGHT PEAKING AT
NO MORE THAN AN INCH OR TWO.

EXPECT A VERY WARM START TODAY TO ALLOW FOR HIGHS EASILY WELL UP
INTO THE 80S IN MANY SPOTS BY MIDDAY TO EARLY AFTERNOON. A FEW AREAS
MAY EVEN HIT 90...AND THIS NOTION PUTS RECORDS AT GWO AND TVR IN
SOME JEOPARDY.

THE FRONT SHOULD GET THROUGH THE FORECAST AREA BY LATE TONIGHT...BUT
IT PROBABLY WONT GET MUCH FURTHER SOUTH THAN THAT BEFORE STALLING.
DESPITE THE FRONT GETTING THROUGH THE AREA...FLOW ALOFT WILL REMAIN
SOUTHWESTERLY AND WILL CONTINUE TO PUSH WARM/MOIST AIR OVER COOLER
SURFACE AIR ON SATURDAY. THERE WILL ALSO BE THE RIGHT ENTRANCE
REGION OF A STRONG HIGH LEVEL JET STREAK TO OUR NORTH TO ENHANCE
LIFT. BOTH OF THESE FACTORS ARE RECIPES FOR RAIN AND MAYBE EVEN A
FEW THUNDERSTORMS. SOME OF THE RAIN TOMORROW INTO TOMORROW EVENING
MIGHT END UP BEING SOMEWHAT HEAVY AND BRINGING AT LEAST AN
ADDITIONAL INCH TO A SW TO NE ORIENTED ZONE SOMEWHERE ALONG AND JUST
SOUTHEAST OF THE NATCHEZ TRACE. WITH ALL THE CLOUDS AND RAIN EXPECT
TEMPERATURES TO REMAIN IN THE 60S IN MOST AREAS. /BB/

.LONG TERM...SUNDAY THROUGH NEXT THURSDAY...THE ECMWF/GFS/GEFS ARE
ALL IN GOOD AGREEMENT ON RETROGRADING THE INTENSE SUBTROPICAL HIGH
CENTER FROM THE WESTERN ATLANTIC WWD INTO THE GULF OF MEXICO THIS
PERIOD. AS THIS HAPPENS...THE FRONTAL ZONE WILL RETREAT NWD AND
MOISTURE/LIFT WILL INCREASE OVER THE ARKLAMISS. WAS INITIALLY
RELUCTANT TO ACCEPT THE HIGH GFS MOS POPS FOR MON-TUES AS THE GEFS
SHOWS A GOOD DEAL OF MEMBER SPREAD IN QPF DETAILS...BUT THE ECMWF
FULLY SUPPORTS IT AND REALLY HAVE NO COMPELLING REASON TO NOT EXCEPT
GFS MOS. WOULD IMAGINE LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY
GIVEN THE PRECIPITABLE WATER FORECAST TO BE > TWO INCHES. THE
FORECASTED SHEAR/INSTABILITY LOOKS INSUFFICIENT FOR MUCH IN THE WAY
OF SEVERE WEATHER RISK.

WEDNESDAY AND THURSDAY...IT IS LOOKING LESS AND LESS LIKELY THAT
COOL HIGH PRESSURE WILL MAKE A SURGE SOUTHWARD INTO THE FORECAST
AREA NEXT WEEK GIVEN THE DOMINANCE OF THE SUBTROPICAL HIGH AND
UNUSUALLY HIGH HEIGHTS OVER THE AREA...EVEN THOUGH THE 00Z GFS DOES
SHOW A GLANCING BLOW OF COOLER AIR UNDER-CUTTING THE MID/UPPER LEVEL
HIGH. THERE ARE SOME INDICATIONS THAT A STRONGER SHORTWAVE TROUGH
COULD APPROACH THE AREA LATE NEXT WEEK RESULTING ANOTHER MAJOR ROUND
OF RAINFALL AND THERE IS STILL PLENTY OF TIME TO WATCH FOR THAT. /EC/

&&

.AVIATION...BROKEN MVFR DECKS AND GUSTY SOUTH WINDS ARE BEING
OBSERVED THIS MORNING AHEAD OF AN APPROACHING SQUALL LINE THAT
SHOULD MOVE INTO VCTY OF GLH 16-17Z. A PEAK WIND OF 53KTS WAS
OBSERVED WITH THE LINE OF THUNDERSTORMS AS IT PASSED KPBF. THE LINE
OF THUNDERSTORMS WAS JUST AHEAD OF A COLD FRONT THAT WILL BRING A
WIND SHIFT OUT OF THE NORTHWEST WITH ITS PASSAGE. THE COLD FRONT
WILL ENTER SOUTHEAST ARKANSAS BY 11 AM...AND THEN SLOWLY PUSH
SOUTHEAST TO THE NATCHEZ TRACE CORRIDOR BY LATE AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS COULD BREAK OUT IN ADVANCE OF THIS LINE
THIS AFTERNOON...BUT MOST OF THE BAD WEATHER RISK WITH COME ALONG
THE FRONT. ANTICIPATE IFR CEILINGS AND RAIN TO LAST FROM LATE THIS
AFTERNOON THROUGH TONIGHT AFTER THE FRONT PASSES THROUGH. THE FRONT
SHOULD STALL NEAR THE COAST TOMORROW AND ADDITIONAL RAIN AND A FEW
EMBEDDED THUNDERSTORMS WILL FORM NORTH OF THE FRONT AND AFFECT MUCH
OF THE AREA. IFR/MVFR CONDITIONS MAY PREVAIL AT NEARLY ALL SITES ALL
DAY ON SATURDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  61  67  58 /  62  89  76  42
MERIDIAN      89  65  69  59 /  43  85  79  55
VICKSBURG     83  58  65  57 /  89  83  57  31
HATTIESBURG   88  69  72  63 /  35  74  68  54
NATCHEZ       85  61  67  58 /  77  85  72  43
GREENVILLE    80  55  64  52 / 100  61  31  15
GREENWOOD     83  56  63  55 /  96  73  43  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
     AFTERNOON FOR MSZ018-019-025>028-034>037-040>043-047>049-
     053-059.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
     AFTERNOON FOR LAZ007>009-015-016-023>026.

AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
     AFTERNOON FOR ARZ074-075.

&&

BB/EC
UPDATE:15/22
Hazardous weather outlook, Oct 9, 5:21 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
521 AM CDT FRI OCT 9 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>043-047>049-053-059-101030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-
RANKIN-CLAIBORNE-JEFFERSON-
521 AM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS...ALONG WITH SOME
LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE THROUGH EARLY THIS EVENING
AS A COLD FRONT PUSHES INTO THE REGION. LOCATIONS NORTHWEST OF A
GRENADA TO BASTROP LINE MAY SEE THIS STRONG ACTIVITY BEFORE NOON. GUSTY
WINDS UP TO 50 OR 60 MPH WILL BE THE PRIMARY RISK ALONG WITH
LOCALIZED 1 TO 2 INCHES OF RAINFALL. HOWEVER...AN ISOLATED AND BRIEF
TORNADO CANNOT BE RULED OUT WITH THIS ACTIVITY AS IT PUSH THROUGH
AREAS NORTH OF INTERSTATE TWENTY.

IN ADDITION...GUSTY SOUTH WINDS CAN BE EXPECTED IN ADVANCE OF THIS
FRONT FROM MID MORNING THROUGH MID AFTERNOON. SUSTAINED WINDS OF 20
MPH WILL BE COMMON WITH PERIODIC GUSTS UP TO 30 MPH. A LAKE WIND
ADVISORY IS IN EFFECT FROM 10 AM TO 4 PM TODAY FOR LOCATIONS IN THE
ARKLAMISS ALONG AND NORTHWEST OF A GRENADA...TO JACKSON...TO LAKE
LARTO LOUISIANA LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING BUT IS OTHERWISE NOT
ANTICIPATED THROUGH NEXT THURSDAY.

MSZ029>033-038-039-044>046-050>052-054>058-060>066-072>074-101030-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
521 AM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS...ALONG WITH SOME
LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE EARLY THIS AFTERNOON
THROUGH EARLY SATURDAY MORNING AS A COLD FRONT PUSHES INTO THE
REGION. LOCATIONS ALONG AND SOUTHEAST OF THE INTERSTATE 59 CORRIDOR
MAY NOT EXPERIENCE ANY STORMS UNTIL A FEW HOURS AFTER SUNSET. GUSTY
WINDS UP TO 50 OR 60 MPH WILL BE THE PRIMARY RISK ALONG WITH
LOCALIZED 1 TO 2 INCHES OF RAINFALL. HOWEVER...AN ISOLATED AND BRIEF
TORNADO CANNOT BE RULED OUT WITH THIS ACTIVITY AS IT PUSH THROUGH
AREAS NORTH OF INTERSTATE TWENTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON THROUGH EARLY MORNING
SATURDAY BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Local storm report, Oct 9, 10:59 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     BASTROP                 32.77N 91.91W
10/09/2009                   MOREHOUSE          LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT SEVERAL TREES ARE DOWN
            OVER THE WESTERN HALF OF THE COUNTY.

&&

BYRD
Local storm report, Oct 9, 11:01 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     BASTROP                 32.77N 91.91W
10/09/2009                   MOREHOUSE          LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT SEVERAL TREES ARE DOWN
            OVER THE WESTERN HALF OF THE PARISH.

&&

BYRD
Local storm report, Oct 9, 11:16 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     WEST CROSSETT           33.14N 92.02W
10/09/2009                   ASHLEY             AR   EMERGENCY MNGR

            A COUPLE OF TREES WERE BLOWN DOWN.

1059 AM     TSTM WND DMG     10 SE HAMBURG           33.12N 91.67W
10/09/2009                   ASHLEY             AR   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON HIGHWAY 8 BETWEEN HAMBURG AND
            PARKDALE.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 10:54 AM CDTSevere Thunderstorm WarningJANBolivar, Washington81 min
Oct 9, 11:17 AM CDTTornado WarningJANBolivar58 min
Oct 9, 11:35 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington55 min
Oct 9, 12:00 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower60 min
Oct 9, 12:03 PM CDTTornado WarningJANLeflore, Sunflower57 min
Oct 9, 12:06 PM CDTTornado WarningJANBolivar, Sunflower37 min
Oct 9, 12:24 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Sunflower and 1 more66 min
Oct 9, 1:11 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery, Yazoo64 min
Oct 9, 1:44 PM CDTTornado WarningJANGrenada, Webster21 min
Oct 9, 1:50 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more55 min
Oct 9, 2:16 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston44 min
Oct 9, 2:39 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Noxubee, Oktibbeha, Winston46 min
Oct 9, 2:44 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster50 min
Oct 9, 2:57 PM CDTSevere Thunderstorm WarningJANJasper, Smith63 min
Oct 9, 3:10 PM CDTSevere Thunderstorm WarningJANForrest, Lamar41 min
Oct 9, 3:31 PM CDTSevere Thunderstorm WarningJANJones44 min
Oct 9, 3:38 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee25 min
Oct 9, 3:51 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton54 min
Oct 9, 9:40 AM CDTSevere Thunderstorm WarningJANAshley80 min
Oct 9, 10:49 AM CDTSevere Thunderstorm WarningJANAshley, Chicot71 min

Nearby

Tornado Warnings in Mississippi, 2009Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.